JOURNAL BROWSE
Search
Advanced SearchSearch Tips
THE DISJOINT CURVE PROPERTY AND BRIDGE SURFACES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
THE DISJOINT CURVE PROPERTY AND BRIDGE SURFACES
Hong, Sung-Bok; Kim, Heoung-Sook;
  PDF(new window)
 Abstract
We show that every bridge surface of certain types of (1, 1) prime knot has the disjoint curve property. Also we determine when a bridge surface of a pretzel knot of type (.2, 3, n) has the disjoint curve property.
 Keywords
disjoint curve property;bridge surface;(1, 1)-knot;Heegaard splitting;
 Language
English
 Cited by
 References
1.
C. Adams, The Knot Book, W. H. Freeman and Company, New York, 1994

2.
C. Adams, J. Brock, J. Bugbee, and et al, Almost alternating links, Topology Appl. 46 (1992), no. 2, 151–165 crossref(new window)

3.
A. J. Casson and C. McA. Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987), no. 3, 275–283 crossref(new window)

4.
W. Haken, Studies in Modern Topology; Some results on surfaces in 3-manifolds, Prentice Hall, 1968

5.
C. Hayashi, 1-genus 1-bridge splittings for knots, Osaka J. Math. 41 (2004), no. 2, 371–426

6.
C. Hayashi, Genus one 1-bridge positions for the trivial knot and cabled knots, Math. Proc. Cambridge Philos. Soc. 125 (1999), no. 1, 53–65

7.
C. Hayashi, Satellite knots in 1-genus 1-bridge positions, Osaka J. Math. 36 (1999), no. 3, 711–729

8.
J. Hempel, 3-manifolds as viewed from the curve complex, Topology 40 (2001), no. 3, 631–657

9.
J. Hoste, M. Thistlethwaite, and J.Weeks, The first 1,701,936 knots, Math. Intelligencer 20 (1998), no. 4, 33–48

10.
D. Kim and E. Lee, Some invariants of pretzel links, arXiv:math.GT0704.1432v1, preprint

11.
T. Kobayashi, Heights of simple loops and pseudo-Anosov homeomorphisms, Braids (Santa Cruz, CA, 1986), 327–338, Contemp. Math., 78, Amer. Math. Soc., Providence, RI, 1988

12.
W. Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984), no. 1, 37–44

13.
K. Morimoto, On minimum genus Heegaard splittings of some orientable closed 3- manifolds, Tokyo J. Math. 12 (1989), no. 2, 321–355

14.
D. Rolfsen, Knots and Links, Publish or Perish, Inc., Houston, TX, 1990

15.
T. Saito, Genus one 1-bridge knots as viewed from the curve complex, Osaka J. Math. 41 (2004), no. 2, 427–454

16.
T. Saito, Disjoint pairs of annuli and disks for Heegaard splittings, J. Korean Math. Soc. 42 (2005), no. 4, 773–793 crossref(new window)

17.
A. Thompson, The disjoint curve property and genus 2 manifolds, Topology Appl. 97 (1999), no. 3, 273–279 crossref(new window)